Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 9, NWS Glasgow, MT

December 25, 2011Petroleum County, Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Dec 25, 2011, 2:41 PM MST for Petroleum County, Phillips County, Montana. It took effect at Dec 25, 2011, 9:00 PM MST. It was in force for 13 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 25, 2011, 2:41 PM MST (21:41 UTC)
In effect from
Dec 25, 2011, 9:00 PM MST
Expired
Dec 26, 2011, 9:43 AM MST
In force
13 hr
Issued by
NWS Glasgow, MT

Counties Petroleum County, MT, Phillips County, MT

The radar

The Glasgow radar (KGGW), 123 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 26, 3:00 AM MSTNON-TSTM WND GST 5811 Ene Zortman, MTWINDS SUSTAINED AT 42 MPH REPORTED AT THE MALTA SOUTH DOT STATION.
Dec 26, 3:00 AM MSTNON-TSTM WND GST 62Whitewater, MT
Dec 26, 7:22 AM MSTNON-TSTM WND GST 508 Wnw U L Bend, MTWIND GUST TO 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS75 KGGW 252141
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
241 PM MST SUN DEC 25 2011

.A FAST WESTERLY FLOW ALOFT WILL DEVELOP TONIGHT. THIS WILL
COMBINE WITH A COLD FRONT PASSING THROUGH THE AREA TO BRING VERY
STRONG WINDS TO THE SURFACE.

MTZ060-261300-
/O.NEW.KGGW.HW.W.0009.111226T0400Z-111226T1300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
241 PM MST SUN DEC 25 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST
MONDAY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.|

* TIMING...WIND SPEEDS WILL INCREASE THROUGH THE EVENING. THE
  STRONGEST WINDS WILL BE LATE THIS EVENING AND OVERNIGHT. THE
  WINDS WILL BE DIMINISHING BY MONDAY MORNING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
258 
WWUS75 KGGW 260941
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
241 AM MST MON DEC 26 2011

MTZ017>020-022>027-061-062-261800-
/O.NEW.KGGW.HW.W.0010.111226T1600Z-111227T0000Z/
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT...
POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...OPHEIM...CULBERTSON
241 AM MST MON DEC 26 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE
  DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021-059-261800-
/O.EXB.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER
241 AM MST MON DEC 26 2011

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME
  FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING
  THROUGH THE EARLY AFTERNOON.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ060-261800-
/O.EXT.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
241 AM MST MON DEC 26 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME
  FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING
  THROUGH THE EARLY AFTERNOON.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
524 
WWUS75 KGGW 261029
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
329 AM MST MON DEC 26 2011

MTZ017-022-061-261800-
/O.EXT.KGGW.HW.W.0010.111226T1029Z-111226T2000Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...OPHEIM
329 AM MST MON DEC 26 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE 
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL 
  BE DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021-059-060-261800-
/O.CON.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
329 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON
  TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS 
  MORNING THROUGH THE EARLY AFTERNOON. 

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ018>020-023>027-062-261800-
/O.CON.KGGW.HW.W.0010.111226T1600Z-111227T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
329 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM MST THIS AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE 
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL 
  BE DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
334 
WWUS75 KGGW 261203 AAA
NPWGGW

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
503 AM MST MON DEC 26 2011

MTZ018>020-023>027-062-261800-
/O.EXT.KGGW.HW.W.0010.111226T1203Z-111227T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
503 AM MST MON DEC 26 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE 
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL 
  BE DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ017-022-061-261800-
/O.CON.KGGW.HW.W.0010.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...OPHEIM
503 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE 
  STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL 
  BE DIMINISHING BY THIS EVENING.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021-059-060-261800-
/O.CON.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
503 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON 
  TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS 
  MORNING THROUGH THE EARLY AFTERNOON.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
468 
WWUS75 KGGW 261643
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
943 AM MST MON DEC 26 2011

MTZ017-022-061-261745-
/O.CAN.KGGW.HW.W.0010.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...OPHEIM
943 AM MST MON DEC 26 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE STARTED TO DIMINISH...AND WILL CONTINUE TO GRADUALLY
DIMINISH THE REMAINDER OF THE DAY.

$$

MTZ016-021-059-060-261745-
/O.CAN.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
943 AM MST MON DEC 26 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE STARTED TO DIMINISH...AND WILL CONTINUE TO GRADUALLY
DIMINISH THE REMAINDER OF THE DAY.

$$

MTZ018>020-023>027-062-270000-
/O.CON.KGGW.HW.W.0010.000000T0000Z-111227T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
943 AM MST MON DEC 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.

* TIMING...STRONGEST WINDS WILL CONTINUE LATE THIS MORNING AND
  INTO THE AFTERNOON. THE WINDS WILL START TO DIMINISH LATE THIS
  AFTERNOON.

* IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF 
  WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE 
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 25, 9:56 AM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 25, 9:56 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
956 AM MST SUN DEC 25 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY...AN UNSEASONABLY
MILD CHRISTMAS. WARM UPPER RIDGE OVER THE FORECAST AREA TODAY WITH
ACCOMPANYING WARM AIRMASS ALOFT. 12Z KGGW SOUNDING SHOWING SLIGHT
WARMING OFF THE SURFACE OVER THE PAST 24 HOURS...AND MODELS
INDICATE STILL A LITTLE MORE WARMING YET TO OCCUR TODAY. THIS
SHOULD DRIVE HIGHS INTO THE 50S ACROSS MUCH OF THE CWA.

12Z SOUNDING ALSO SHOWED THE INVERSION AT GGW WAS 700 FEET DEEP
AND A LITTLE STRONGER THAN YESTERDAY. THERE IS ALSO DENSE HIGH
CLOUDS FROM THE CHINOOK ARCH TO OUR W. THIS WILL SLOW DOWN THE
DIURNAL AND OVERALL AIRMASS WARMING TODAY A LITTLE BIT IN THE
VALLEYS COMPARED TO HIGHER ELEVATIONS...MAINLY LOWER MILK AND LOWER
MISSOURI RIVERS VALLEYS...WHICH IS TYPICAL. SURFACE PRESSURE
GRADIENTS NOT QUITE ORIENTED RIGHT EITHER THIS MORNING...BUT
IMPROVE IN THE AFTERNOON FOR SW WINDS TO HELP WITH THE MIXING AND
WARMING. MAIN UPDATE IS TO ADJUST CLOUDCOVER. SIMONSEN

PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA TODAY THROUGH
TUESDAY...UPDATE 6AM...UPON FURTHER REVIEW A FEW RECORD HIGH
TEMPERATURES COULD BE EXCEEDED TODAY THEREFORE UPDATED FOR MENTION
OF THESE AREAS. PROTON

UPPER RIDGING OVER THE WESTERN THIRD OF THE CONUS WILL PROVIDE
ANOTHER WARM DAY OVER NORTHEAST MONTANA. TEMPERATURES WILL RANGE A
GOOD 20 DEGREES ABOVE NORMAL THIS AFTERNOON...HOWEVER NO NEW
RECORD HIGH MAXIMUM TEMPERATURES ARE EXPECTED OVER THE REGION.
LOOKING AT THE BUFFER SOUNDINGS THIS MORNING FOR THIS AFTERNOON IF
WE MIX TO 880 MB LIKE WE DID TODAY MAX TEMPERATURES WILL APPROACH
THE RECORD HIGH OF 52 DEGREES HERE AT GLASGOW. MODEL GUIDANCE
HOLDS THE INVERSION IN PLACE UNTIL 20Z THIS AFTERNOON. DO EXPECT
A GOOD JUMP IN TEMPERATURE WHEN THE BOUNDARY LAYER MIXES. THE
GUIDANCE SPECTRUM RANGES FROM 35 TO 41... HOWEVER WITH EXPECTED
MIXING WENT WITH A COMPROMISE HIGH OF 49 AT GLASGOW.

TONIGHT AN UPPER TROUGH AND SURFACE COLD FRONT WILL MOVE THROUGH
THE AREA PROVIDING FOR A BREEZY BUT MILD DECEMBER NIGHT ACROSS
NORTHEAST MONTANA. THE FRONTAL PASSAGE WILL BE DRY FOR THE REGION.

ON MONDAY EXPECT LITTLE RISE IN TEMPERATURES FROM THE EARLY
MORNING LOW TEMPS ACROSS THE REGION WITH A WINDY DAY EXPECTED
ACROSS THE AREA. SURFACE HIGH PRESSURE MOVES IN FOR THE EVENING
HOURS ALLOWING THE WINDS TO RELAX.

FOR TUESDAY ANOTHER WARM FRONT WILL MOVE ACROSS NORTHEAST MONTANA
WARMING TEMPERATURES INTO THE 40S OVER THE SOUTHWESTERN AREAS.  PROTON

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
TUESDAY NIGHT THROUGH SUNDAY NIGHT...THE EXTENDED WILL CONTINUE THE
TREND OF FAST MOVING SHORTWAVES IN ZONAL NORTHWEST FLOW ACROSS THE
NORTHERN ROCKIES. EACH SHORTWAVE WILL BRING A COLD FRONT AND A
CHANCE OF PRECIPITATION. MODELS ARE HAVING A HARD TIME AGREEING ON
THE TIMING OF THESE FRONTS AND SHORTWAVES. UNCERTAINTY ALSO EXIST
ON THE PRECIPITATION TYPE WITH THESE FRONTS MOVING THROUGH THE
REGION. JUST LIKE LAST NIGHT DECIDED TO PUT MORE WEIGHT IN THE
ECMWF THEN THE GFS FOR THE EXTENDED PERIOD...AS THE ECMWF SEEM TO
BE MORE CONSISTENT FROM RUN TO RUN.

THE FIRST SYSTEM MOVES THROUGH WEDNESDAY AFTERNOON WITH A WARM
FRONT MOVING THROUGH AND RAISING TEMPERATURES. LOOK STILL FOR A
MIX OF RAIN AND SNOW ALTHOUGH SOME PLACES WILL SEE MOSTLY RAIN
SOUTH OF THE MISSOURI RIVER. A COLD FRONT WILL MOVE THROUGH ON
THURSDAY AFTERNOON WHICH SHOULD CHANGE ANY MIX OF PRECIPITATION
OVER TO MOSTLY SNOWFALL BEFORE IT COMES TO AN END THURSDAY NIGHT.
UPPED POPS FOR THIS TIME FRAME TO CHANCE BUT THEY ARE STILL FAIRLY
LOW AMOUNTS OVERALL.

THE NEXT SYSTEM WILL DRAG A COLD FRONT ACROSS EASTERN MONTANA
SOMETIME BETWEEN FRIDAY MORNING AND SATURDAY EVENING. THE 00Z GFS
IS THE MODELS THAT FAVORS THE FRIDAY MORNING SOLUTION AND THE
OOZ ECMWF FAVORS THE SATURDAY EVENING SOLUTION. THE 00Z GEM IS
SOMEWHERE IN BETWEEN WITH THIS FRONTAL PASSAGE. THE ECMWF IS ALSO
MUCH STRONGER WITH CAA ADVECTION BEHIND THIS COLD FRONT WHICH FITS
WITH THIS TIME OF THE YEAR BETTER THEN THE WEAKER GFS. THE 00Z GEM
IS STRONGER THEN THE 00Z GFS WITH THE CAA BEHIND THE FRONT BUT NOT
AS STRONG AS THE 00Z ECMWF. GIVEN THE DIFFERENCE IN MODEL SOLUTIONS
DECIDED NOT TO MAKE ANY CHANGES TO THE FORECAST PAST FRIDAY
MORNING. RSMITH

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TODAY WITH SCATTERED TO BROKEN HIGH
LEVEL CLOUDS AT ALL TERMINALS. RAE

&&

.CLIMATE...
A FEW STATIONS MAY EXCEED THERE RECORD HIGH MAXIMUM TEMPERATURES
THIS AFTERNOON. A FEW LOCATIONS ARE...

BREDETTE      47 SET IN 1963
BROCKWAY      48 SET IN 1963
CARLYLE       51 SET IN 1994
CIRCLE        50 SET IN 1963
CULBERTSON    48 SET IN 1963
MEDICINE LAKE 48 SET IN 1999
OPHEIM        44 SET IN 1994
PLENTYWOOD    43 SET IN 1999
RAYMOND       46 SET IN 1994
SAVAGE        52 SET IN 1963
SIDNEY        52 SET IN 1963
TERRY         54 SET IN 1963
VIDA          51 SET IN 1963
WIBAUX        52 SET IN 2005

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.